Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2019, 7:15 PM CDT for 4 counties in Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 19, 2019, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:32 PM CDT | HAIL 1.75 | 9 E Brewster, NE | |
| Jun 19, 7:59 PM CDT | HAIL 1.75 | 8 Ese Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
316
WUUS53 KLBF 200015
SVRLBF
NEC009-017-115-149-200100-
/O.NEW.KLBF.SV.W.0091.190620T0015Z-190620T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
715 PM CDT Wed Jun 19 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Rock County in north central Nebraska...
Western Loup County in north central Nebraska...
Southeastern Brown County in north central Nebraska...
Northeastern Blaine County in north central Nebraska...
* Until 800 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located 11 miles northeast
of Brewster, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Almeria Meadow State Wildlife Management Area, Almeria and Fox
Bayou.
This includes Highway 183 between mile markers 130 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4186 9936 4173 9964 4174 9968 4207 9987
4216 9966
TIME...MOT...LOC 0014Z 330DEG 16KT 4206 9972
HAIL...1.25IN
WIND...60MPH
$$
Jacobs2 follow-up statements
866
WWUS53 KLBF 200033
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
733 PM CDT Wed Jun 19 2019
NEC017-149-200042-
/O.CAN.KLBF.SV.W.0091.000000T0000Z-190620T0100Z/
Rock NE-Brown NE-
733 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK AND
SOUTHEASTERN BROWN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4191 9944 4177 9963 4177 9968 4204 9983
4208 9965
TIME...MOT...LOC 0032Z 338DEG 16KT 4198 9970
$$
NEC009-115-200100-
/O.CON.KLBF.SV.W.0091.000000T0000Z-190620T0100Z/
Loup NE-Blaine NE-
733 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN LOUP AND NORTHEASTERN BLAINE COUNTIES...
At 732 PM CDT, a severe thunderstorm was located 9 miles east of
Brewster, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Almeria Meadow State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4191 9944 4177 9963 4177 9968 4204 9983
4208 9965
TIME...MOT...LOC 0032Z 338DEG 16KT 4198 9970
HAIL...1.25IN
WIND...60MPH
$$
Jacobs599
WWUS53 KLBF 200036
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
736 PM CDT Wed Jun 19 2019
NEC009-115-200100-
/O.CON.KLBF.SV.W.0091.000000T0000Z-190620T0100Z/
Loup NE-Blaine NE-
736 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN LOUP AND NORTHEASTERN BLAINE COUNTIES...
At 734 PM CDT, a severe thunderstorm was located 9 miles east of
Brewster, moving southeast at 20 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters. At 732 PM CDT Golf Ball size
hail was reported 9 miles east of Brewster.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Almeria Meadow State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4191 9944 4177 9963 4177 9968 4204 9983
4208 9965
TIME...MOT...LOC 0034Z 329DEG 17KT 4197 9969
HAIL...1.75IN
WIND...<50MPH
$$
JacobsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:47 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 19, 6:47 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 647 PM CDT Wed Jun 19 2019 .SHORT TERM...(This evening through Thursday night) Issued at 347 PM CDT Wed Jun 19 2019 Weak surface boundary draped north to south across the Sandhills into portions of southwest Nebraska acting as the focus for isolated thunderstorms to develop this afternoon. Aloft, modest instability and shear are sufficient to see a few strong thunderstorms capable of hail, gusty winds, and occasional cloud to ground lightning. The surface boundary will drift east before beginning to wash out this evening. This should spell the end of thunderstorm development across the local area. Attention will then turn to convection moving off the high plains and into the area from the west. Believe with the loss of daytime heating, these too should wane out before moving in. A few scattered weak thunderstorms may still drift through the area, but any potential for strong storms should end by early evening. Lows will fall into the low 50s across the west to near 60 in the east. For Thursday, expect a warmer day as h85 temperatures climb into the upper teens to low 20s northeast to southwest. It's these same warm temperatures that will keep the area capped and dry for the daytime hours. Highs will climb into the upper 70s to low 80s. During the evening, a strong low-level jet will develop overhead and spark off scattered thunderstorms across much of western Nebraska. Strong shear will be in place thanks in part to the 30-40 knot jet max at h85 with modest instability. Cannot rule out a few strong or severe thunderstorms Thursday evening into early Friday with the main threats being large hail and strong wind gusts. Agree with the SPC's Marginal Risk for this timeframe. Any storm will be capable of locally heavy rain as well. Lows Thursday night will fall into the low 50s northwest to near 60 south and east. .LONG TERM...(Friday through Wednesday) Issued at 347 PM CDT Wed Jun 19 2019 Beginning 12z Friday. Area begins the period under southwest flow with large upper-level trough situated across eastern MT into the western Dakotas. Ridging remains in place across the Gulf Coast with strong h5 flow aloft across Nebraska between the two features. Main feature across MT is expected to deepen and push north and east as it does into far southern Saskatchewan. A surface front will drop through the area during the daytime Friday and will serve as the focus for shower and thunderstorm development. Ahead of this boundary there will be a few pockets of moderate instability in a highly sheared environment. The SPC covers the far eastern counties with a Marginal outlook for severe weather. Think there will definitely be the potential for a few elevated hailers across that area and possibly a little further west. Otherwise, winds behind the front may be breezy out of the northwest with gusts approaching 25 mph. Highs will range from near 70 in the northwest to low 80s south and east. Upper-level flow amplifies on Saturday as a shortwave rotates around the southern periphery of the southern SK storm. As the shortwave drops into the 4-corners region it cuts off and slows its approach into the high plains. Weak high pressure pushes through on Saturday. As low level flow turns out of the east behind the departing high pressure, modest upslope of humid air will bring rain and thunderstorm chances back to the area for the late afternoon and evening. Lee-side cyclogenesis will develop a low-pressure center across the southern plains late Saturday into early Sunday and push it quickly to the north and east during the daytime Sunday. Main h5 vort max will move through bringing scattered rain and thunderstorm chances to end the weekend. Believe there to be enough instability to realize thunderstorms across the area but any severe threat will likely remain east of the area. Shortwave ridging builds in bringing more zonal flow for Monday and Tuesday. More seasonable temperatures are expected as highs return into the 80s across the area with slight chances for afternoon thunderstorms. As it stands now upper-level dynamics do not look to be in place for the potential of organized severe thunderstorms. Wednesday sees the return of southwesterly flow as the next disturbance moves into the Pacific Northwest. Temperatures climb into the upper 80s to near 90 for Wednesday with chance PoPs for afternoon thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 646 PM CDT Wed Jun 19 2019 VFR anticipated for most terminal this evening and overnight. We are watching the latest CAMs that indicate additional thunderstorm development along a sfc boundary, though we feel most of the strong activity will be diurnally driven, thus weaken after sunset. Overnight, showers and thunderstorms may linger with the potential of fog development, though ATTM coverage and confidence in the location is not sufficient for a prevailing mention. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Jacobs
Hazardous weather outlook, Jun 19, 3:36 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 336 PM CDT Wed Jun 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-202045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Wed Jun 19 2019 /236 PM MDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to briefly severe thunderstorms are possible late this afternoon and early evening across western and north central Nebraska. Gusty winds and hail up to the size of quarters would be the threats with any severe thunderstorm. Additional showers and thunderstorms are possible late this evening and overnight, mainly across north central Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few strong or breifly severe thunderstorms are possible. Locally heavy rainfall, hail to the size of quarter and gusty winds are the main severe threats. Periodic chances for thunderstorms are forecast Friday through Tuesday. The threat for organized severe weather during this timeframe seems low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jun 19, 4:14 PM CDT, 3 hours 1 minute before
Special Weather Statement National Weather Service North Platte NE 414 PM CDT Wed Jun 19 2019 NEZ008-192145- Brown NE- 414 PM CDT Wed Jun 19 2019 ...SPECIAL WEATHER STATEMENT... At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near Johnstown, or 10 miles southwest of Ainsworth, moving southeast at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Johnstown, Hofeld Lake and Jones Lake. This includes Highway 20 between mile markers 231 and 239. LAT...LON 4252 10018 4261 10000 4239 9967 4221 10000 TIME...MOT...LOC 2114Z 322DEG 13KT 4248 10004 Jurgensen
Special weather statement, Jun 19, 4:50 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
450 PM CDT Wed Jun 19 2019
NEZ008-192215-
Brown NE-
450 PM CDT Wed Jun 19 2019
...SPECIAL WEATHER STATEMENT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Ainsworth, moving southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hofeld Lake, Raven, Jones Lake and Johnsons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4231 9966 4222 9966 4209 9995 4244 10013
4250 9996
TIME...MOT...LOC 2150Z 326DEG 19KT 4238 9999
JurgensenSpecial weather statement, Jun 19, 5:19 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service North Platte NE 519 PM CDT Wed Jun 19 2019 NEZ008-192300- Brown NE- 519 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN COUNTY UNTIL 600 PM CDT... At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Ainsworth, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hofeld Lake, Raven and Jones Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4236 10004 4246 9996 4232 9967 4215 9988 TIME...MOT...LOC 2219Z 309DEG 14KT 4238 9995 Jacobs
Special weather statement, Jun 19, 6:32 PM CDT, 43 minutes before
Special Weather Statement National Weather Service North Platte NE 632 PM CDT Wed Jun 19 2019 NEZ008-009-026-027-200000- Brown NE-Loup NE-Rock NE-Blaine NE- 632 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCK...NORTHWESTERN LOUP...SOUTHEASTERN BROWN AND NORTHEASTERN BLAINE COUNTIES UNTIL 700 PM CDT... At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Rose, or 18 miles north of Brewster, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rose, Fox Bayou, Duff and Johnsons Corner. This includes Highway 183 between mile markers 148 and 154. LAT...LON 4219 9987 4227 9975 4213 9943 4195 9970 TIME...MOT...LOC 2331Z 313DEG 13KT 4219 9977 Snively
Special weather statement, Jun 19, 6:46 PM CDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 646 PM CDT Wed Jun 19 2019 NEZ006-200015- Keya Paha NE- 646 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA COUNTY UNTIL 715 PM CDT... At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles east of Wewela, or 15 miles northeast of Springview, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nets Peak, Mills and Brocksburg. This includes Highway 12 between mile markers 61 and 79. LAT...LON 4293 9925 4277 9948 4300 9963 4300 9937 TIME...MOT...LOC 2345Z 313DEG 12KT 4298 9952 Snively
Special weather statement, Jun 19, 7:01 PM CDT, 14 minutes before
Special Weather Statement National Weather Service North Platte NE 701 PM CDT Wed Jun 19 2019 NEZ008-009-026-027-200030- Brown NE-Loup NE-Rock NE-Blaine NE- 701 PM CDT Wed Jun 19 2019 ...SPECIAL WEATHER STATEMENT... At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Rose, or 13 miles northeast of Brewster, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Fox Bayou. This includes Highway 183 between mile markers 145 and 148. LAT...LON 4212 9983 4219 9973 4206 9945 4193 9970 TIME...MOT...LOC 0000Z 313DEG 12KT 4211 9973 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:01 PM CDT | Special Weather Statement | LBF | Loup | 29 min |
| Jun 19, 7:17 PM CDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 19, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 51 min |
| Jun 19, 8:00 PM CDT | Special Weather Statement | LBF | Rock | 30 min |
| Jun 19, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 46 min |
| Jun 19, 11:06 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 19, 11:43 PM CDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jun 19, 11:54 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 49 min |
| Jun 20, 12:57 AM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jun 20, 1:20 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 40 min |
| Jun 20, 1:31 AM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 20, 2:00 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 45 min |
| Jun 20, 2:09 AM CDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 20, 2:43 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 47 min |
| Jun 20, 2:48 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 42 min |
| Jun 20, 2:59 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Jun 20, 3:25 AM CDT | Special Weather Statement | LBF | Custer | 50 min |
| Jun 20, 3:35 AM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 20, 4:07 AM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 20, 4:10 AM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jun 20, 4:51 AM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jun 20, 8:43 AM CDT | Special Weather Statement | LBF | Holt | 62 min |
| Jun 20, 9:48 AM CDT | Special Weather Statement | LBF | Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.